Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online
Ask a Urologist   »  

Gaining weight and have strong urine odor. Any suggestion?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2004
Answered : 364 Questions
I have a strong odor to my urine lately and have been gaining weight rapily in the past few months.
Posted Sat, 1 Dec 2012 in Urinary and Bladder Problems
Answered by Dr. Enrique Molina 1 hour later
I will be happy to try to assist you. The 2 symptoms you mention are likely unrelated.
The strong odor in your urine is most commonly due to lack of good hydration, making urine concentrated and therefore with a strong odor. In females it is also very common to get a weight gain (but much rarer) is that you might be losing protein through your urine, and therefore you get to retain water and get swollen (usually the legs) which makes you gain weight.
If your diet has not changed but you are gaining weight you should definitely be checked for hypothyroidism. This can be easily done with a blood test.
Medication can cause your symptoms as well as a side effect.
Hope that helped. Let me know if you have any further questions or concerns.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor